Alert archive / Florida / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 80, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 25, 2016, 5:30 AM CDT for 4 counties in Florida. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 25, 2016, 5:30 AM CDT (10:30 UTC)
- Expired
- Mar 25, 2016, 6:15 AM CDT
- In force
- 45 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bay County, FL, Calhoun County, FL, Gulf County, FL, Liberty County, FL
The radar
The Eglin Afb radar (KEVX), 67 km from the middle of the area, began a volume at 10:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 25, 5:35 AM CDT | TSTM WND DMG | 2 Wsw Callaway, FL | A TREE AND POWER LINE WERE BLOWN DOWN INTO THE ROADWAY DURING AN EARLY MORNING STORM ON MARCH 25TH |
| Mar 25, 5:37 AM CDT | HAIL 1 | 4 Ene Callaway, FL | REPORTED ON HIGHWAY 22 NEAR CALLAWAY. FORWARDED BY A WJHG-TV METEOROLOGIST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 10.5 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 852 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 624 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.7
The text
As transmitted.
188
WUUS52 KTAE 251030
SVRTAE
FLC005-013-045-077-251115-
/O.NEW.KTAE.SV.W.0080.160325T1030Z-160325T1115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
630 AM EDT FRI MAR 25 2016
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN LIBERTY COUNTY IN THE BIG BEND OF FLORIDA...
SOUTHEASTERN BAY COUNTY IN THE PANHANDLE OF FLORIDA...
NORTH CENTRAL GULF COUNTY IN THE PANHANDLE OF FLORIDA...
SOUTHERN CALHOUN COUNTY IN THE PANHANDLE OF FLORIDA...
* UNTIL 715 AM EDT/615 AM CDT/
* AT 629 AM EDT/529 AM CDT/...A SEVERE THUNDERSTORM WAS LOCATED OVER
CALLAWAY...MOVING EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PANAMA CITY...CALLAWAY...SPRINGFIELD...STONEMILL CREEK...TYNDALL AIR
FORCE BASE...ORANGE...PARKER...WEWAHITCHKA...SCOTTS FERRY...WOODS...
MILLVILLE...CENTRAL CITY...RED HILL...WILMA...CHIPOLA PARK...BAY HARBOR...
VILAS...NIXON GARDEN...MARYSVILLE AND WETAPPO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3041 8488 3015 8479 3004 8548 3009 8549
3009 8552 3013 8551 3011 8560 3009 8561
3008 8553 3004 8551 3005 8554 3005 8558
3003 8557 3003 8558 3008 8565 3008 8564
3017 8569
TIME...MOT...LOC 1029Z 254DEG 46KT 3011 8556
HAIL...1.00IN
WIND...60MPH
$$
11-MOORE2 follow-up statements
831
WWUS52 KTAE 251056
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
656 AM EDT FRI MAR 25 2016
FLC005-251105-
/O.CAN.KTAE.SV.W.0080.000000T0000Z-160325T1115Z/
BAY FL-
656 AM EDT FRI MAR 25 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BAY COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3026 8539 3041 8488 3015 8479 3005 8539
TIME...MOT...LOC 1055Z 254DEG 46KT 3020 8519
$$
FLC013-045-077-251115-
/O.CON.KTAE.SV.W.0080.000000T0000Z-160325T1115Z/
LIBERTY FL-GULF FL-CALHOUN FL-
656 AM EDT FRI MAR 25 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM
EDT/615 AM CDT/ FOR SOUTHWESTERN LIBERTY...NORTH CENTRAL GULF AND
SOUTHERN CALHOUN COUNTIES...
AT 655 AM EDT/555 AM CDT/...A SEVERE THUNDERSTORM WAS LOCATED NEAR
STONEMILL CREEK...OR 17 MILES SOUTHWEST OF BLOUNTSTOWN...MOVING EAST AT
55 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
STONEMILL CREEK...ORANGE...WEWAHITCHKA...SCOTTS FERRY...MARYSVILLE...
WOODS...CENTRAL CITY...RED HILL...WILMA...ESTIFFANULGA...CHIPOLA PARK...
JENSEN PLACE...LEWIS...CHIPOLA CUTOFF...VILAS...KERN...NIXON GARDEN AND
KINARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3026 8539 3041 8488 3015 8479 3005 8539
TIME...MOT...LOC 1055Z 254DEG 46KT 3020 8519
HAIL...1.00IN
WIND...60MPH
$$
11-MOORE352
WWUS52 KTAE 251107
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
707 AM EDT FRI MAR 25 2016
FLC013-045-077-251117-
/O.EXP.KTAE.SV.W.0080.000000T0000Z-160325T1115Z/
LIBERTY FL-GULF FL-CALHOUN FL-
707 AM EDT FRI MAR 25 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LIBERTY...NORTH
CENTRAL GULF AND SOUTHERN CALHOUN COUNTIES WILL EXPIRE AT 715 AM
EDT/615 AM CDT/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3026 8539 3041 8488 3015 8479 3005 8539
TIME...MOT...LOC 1104Z 254DEG 46KT 3020 8519
$$
11-MOOREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 2:48 AM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Mar 25, 2:48 AM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 348 AM EDT FRI MAR 25 2016 .Near Term [Through Today]... At 06Z, the cold front was analyzed to stretch along the western edge of the Appalachian mountain range, diagonally across Alabama and across the southeastern tips of Mississippi and Louisiana. The movement of the front has slowed over the past 6 hours. Very light, spotty shower activity lies along the front. Regional radar imagery shows dissipating showers well ahead of the front focused out over the northern Gulf waters and along the western tip of the Big Bend. Meanwhile, the line of storms that crossed the area Thursday is quickly exiting central Florida and approaching south Florida. Hi-res guidance suggests that the front will continue its slow eastward progression with very light shower activity for the few hours, with convection returning and forward movement increasing after the sunrise. Extensive cloud cover will limit instability over the western half of the area today, with the Big Bend and south central Georgia having the most instability on tap at around 800-1000 J/kg this afternoon. Lapse rates will not be as impressive as yesterday either, nor will shear with about 15 kts 0-1 km shear and 30 kts 0-6 km shear. The development of stronger storms cannot be ruled out completely over the eastern half of the area this afternoon, but the risk is notably lower than yesterday. .Short Term [Tonight Through Sunday]... This periods will be quite unsettled and confidence is increasing that a flood threat will develop over the weekend. The front will stall about half way across the forecast area tonight and remain in place on Saturday before lifting back to the north. Forcing for ascent will increase on Saturday with likely PoPs across most of the forecast area. The potential for heavy rain is even greater on Sunday and PoPs are now categorical across much of the forecast area on that day. While isolated strong to severe storms could occur this weekend (SPC does show a marginal risk for severe on Sunday), the primary threat is definitely pivoting toward flooding. See the hydro section below for a discussion on QPF. .Long Term [Sunday Night Through Friday]... Drier air will finally arrive on Monday when a cold front finally sweeps all the deep-layer moisture to the east. After a couple of dry and seasonable days, PoPs will return to the forecast for Wednesday and Thursday as the next frontal system approaches. && .Aviation... [Through 06Z Saturday] VFR conditions will continue for the next few hours with shower and thunderstorm activity focused offshore. A little before sunrise, as the cold front slowly pushes eastward, MVFR cigs will settle in over DHN and ECP. When the sun comes up, convection should get started along the front again and sweep west to east across the area. Behind the front, cigs should improve to VFR. && .Marine... Winds will remain onshore through the weekend and below headline criteria. A westerly wind shift is expected with a cold frontal passage on Monday with offshore winds in place from Monday night into Tuesday. && .Fire Weather... No red flag conditions are expected for the next several days. && .Hydrology... We could easily see a couple of inches of rain on Saturday. When combined with what we saw yesterday and expect today, this should prime the area for what appears to be the day with the greatest potential for flooding rains, Sunday. The official forecast calls for widespread 2-inch totals on Sunday with three-day storm totals of 3-4 inches. However, the latest ECAM run shows mean storm-total rainfall around 6 inches across the northern half of the forecast area with maximum totals up to a foot in some members. If we continue to see persistence in these QPF totals, we would need to put out a flash flood watch at some point. If rainfall totals are on the higher end of what some of the CAMs are showing and fall across the northern half of the HSA, we'd also be dealing with another prolonged episode of river flooding. && .Preliminary Point Temps/PoPs... Tallahassee 78 66 77 67 76 / 60 60 80 40 90 Panama City 72 64 72 67 72 / 60 60 80 50 90 Dothan 73 59 76 65 73 / 40 20 70 70 90 Albany 73 61 76 65 74 / 60 30 70 60 90 Valdosta 79 66 76 65 77 / 70 40 80 50 90 Cross City 80 68 80 67 80 / 50 50 60 20 50 Apalachicola 74 67 74 68 73 / 60 60 60 30 70 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AL...NONE. GM...NONE. && NEAR TERM...MOORE SHORT TERM...WOOL LONG TERM...WOOL AVIATION...MOORE MARINE...WOOL FIRE WEATHER...WOOL HYDROLOGY...WOOL
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 7:29 PM CDT | Severe Thunderstorm Warning | TAE | Lafayette, Madison, Taylor | 31 min |
| Mar 25, 3:08 AM CDT | Rip Current Statement | TAE | Bay, Gulf, Walton | 24 hr |
| Mar 25, 4:40 AM CDT | Special Marine Warning | TAE | 65 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.